Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 305, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 3, 2012, 7:11 PM CDT for Hunt County, Kaufman County, Rockwall County, Texas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 3, 2012, 7:11 PM CDT (00:11 UTC)
- Expired
- Nov 3, 2012, 8:02 PM CDT
- In force
- 51 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Hunt County, TX, Kaufman County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 99 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 3, 7:15 PM CDT | HAIL 1 | 2 S Fate, TX | NICKEL TO QUARTER HAIL SOUTH OF FATE ON HIGHWAY 551 |
| Nov 3, 7:21 PM CDT | HAIL 0.88 | 5 E Rockwall, TX | NICKEL HAIL IN UNION VALLEY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1959 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
815 WUUS54 KFWD 040011 SVRFWD TXC231-257-397-040115- /O.NEW.KFWD.SV.W.0305.121104T0011Z-121104T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 711 PM CDT SAT NOV 3 2012 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HUNT COUNTY IN NORTH CENTRAL TEXAS... NORTHERN KAUFMAN COUNTY IN NORTH CENTRAL TEXAS... SOUTHERN ROCKWALL COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 815 PM CDT * AT 709 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF HEATH. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN ROCKWALL COUNTY AT 720 PM THIS WILL IMPACT THE FOLLOWING INTERSTATES... I-30 BETWEEN MILE MARKERS 58 AND 74... I-635 BETWEEN MILE MARKERS 10 AND 13. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3300 9622 3279 9610 3278 9652 3286 9652 TIME...MOT...LOC 0009Z 239DEG 2KT 3291 9636 $$
2 follow-up statements
251
WWUS54 KFWD 040044
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
744 PM CDT SAT NOV 3 2012
TXC231-040053-
/O.CAN.KFWD.SV.W.0305.000000T0000Z-121104T0115Z/
HUNT TX-
744 PM CDT SAT NOV 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HUNT COUNTY IS
CANCELLED...
LAT...LON 3284 9630 3284 9623 3279 9621 3278 9633
3278 9652 3286 9652 3296 9630
TIME...MOT...LOC 0043Z 043DEG 8KT 3282 9646
$$
TXC257-397-040115-
/O.CON.KFWD.SV.W.0305.000000T0000Z-121104T0115Z/
KAUFMAN TX-ROCKWALL TX-
744 PM CDT SAT NOV 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN ROCKWALL AND NORTHWESTERN KAUFMAN COUNTIES...
AT 743 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HEATH...MOVING SOUTHWEST AT 10 MPH.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-30 BETWEEN MILE MARKERS 58 AND 66...
I-635 BETWEEN MILE MARKERS 10 AND 13.
LAT...LON 3284 9630 3284 9623 3279 9621 3278 9633
3278 9652 3286 9652 3296 9630
TIME...MOT...LOC 0043Z 043DEG 8KT 3282 9646
$$911
WWUS54 KFWD 040102
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
802 PM CDT SAT NOV 3 2012
TXC257-397-040112-
/O.CAN.KFWD.SV.W.0305.000000T0000Z-121104T0115Z/
KAUFMAN TX-ROCKWALL TX-
802 PM CDT SAT NOV 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROCKWALL AND
NORTHWESTERN KAUFMAN COUNTIES IS CANCELLED...
AT 802 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3284 9630 3284 9623 3279 9621 3278 9633
3278 9652 3286 9652 3296 9630
TIME...MOT...LOC 0102Z 043DEG 8KT 3279 9649
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 6:09 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Nov 3, 6:09 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 609 PM CDT SAT NOV 3 2012 .UPDATE... QUICK UPDATE TO LOWER POPS ACROSS THE NORTHERN HALF OF THE CWA IS COLD FRONT PROGRESSES SOUTHWARD. CONVECTIVE PARAMETERS ARE ON THE DOWNTURN AS WE BEGIN TO LOSE HEATING. BEST CHANCES FOR RAIN WILL CONTINUE TO BE ACROSS THE SOUTHEAST FOR THE NEXT SEVERAL HOURS. THERE MAY BE SOME LIGHT RAIN TRY TO DEVELOP BEHIND THE FRONT BUT WILL LEAVE POPS AT 10 PERCENT FOR NOW. DUNN && .PREV DISCUSSION... /ISSUED 334 PM CDT SAT NOV 3 2012/ A COLD FRONT THAT EXTENDED SOUTHEAST OF A PARIS TO DFW TO COLEMAN LINE AS OF 20Z...WILL CONTINUE TO MOVE SOUTHEAST TONIGHT...MOVING THROUGH THE SOUTHEASTERN ZONES AFTER MIDNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT NEAR AND SOUTH OF THIS FRONT. A FEW STRONG STORMS ARE POSSIBLE ALONG AND SOUTH OF THIS BOUNDARY THROUGH EARLY EVENING...THAT WILL HAVE THE POTENTIAL TO PRODUCE SOME GUSTY WINDS AND SMALL HAIL. AS A WEAK SHORTWAVE SLIDES ACROSS THE REGION SUNDAY...SOME LOW RAIN CHANCES WILL CONTINUE SOUTH OF I-20. ON MONDAY...ANOTHER SHORTWAVE IN THE NORTHWESTERLY FLOW ALOFT WILL BRING AT LEAST A SLIGHT CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS SOUTH OF THE I-20 CORRIDOR. DRY WEATHER IS THEN EXPECTED TUESDAY THROUGH FRIDAY AS AN UPPER LEVEL TROUGH MOVES INTO THE SOUTHEASTERN U.S. MONDAY NIGHT/TUESDAY AND EVENTUALLY GENERATES A NOR'EASTER THAT WILL AFFECT THE MID ATLANTIC AND NORTHEASTERN U.S. WEDNESDAY AND THURSDAY. THE UPPER RIDGE ACROSS NORTH TEXAS WILL BREAK DOWN LATE WEEK AS A LARGE UPPER TROUGH WORKS IT WAY INTO THE WESTERN CONUS. WITH SOUTHWESTERLY FLOW ALOFT AHEAD OF THIS SYSTEM AND LOW LEVEL SOUTHERLY FLOW BRINGING UP GULF MOISTURE...WE WILL SEE A CHANCE OF SHOWERS AND THUNDERSTORMS BY SATURDAY. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 55 73 54 74 49 / 10 10 10 10 0 WACO, TX 58 76 53 75 49 / 20 20 10 20 5 PARIS, TX 52 67 48 71 45 / 20 10 10 10 0 DENTON, TX 49 71 48 75 45 / 10 10 10 10 0 MCKINNEY, TX 51 70 49 74 46 / 10 10 10 10 0 DALLAS, TX 56 72 54 74 49 / 10 10 10 10 0 TERRELL, TX 54 71 50 74 47 / 20 20 10 10 0 CORSICANA, TX 60 74 55 74 48 / 20 20 10 20 0 TEMPLE, TX 59 78 56 76 50 / 30 20 10 20 10 MINERAL WELLS, TX 50 72 50 72 47 / 10 10 10 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 3, 6:16 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 616 PM CDT SAT NOV 3 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 616 PM CDT SAT NOV 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ALONG AND SOUTHEAST OF A COMANCHE TO DALLAS TO PARIS LINE. THROUGH SUNSET...A FEW STORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS OVER 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS GENERALLY ALONG AND SOUTHEAST OF A COMANCHE TO EMORY LINE ON SUNDAY. SEVERE WEATHER IS NOT EXPECTED. ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY MAINLY SOUTH OF I-20. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 3, 3:50 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CDT SAT NOV 3 2012 TXZ148-032115- ANDERSON TX- 350 PM CDT SAT NOV 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL ANDERSON COUNTY AT 350 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF PALESTINE...MOVING EAST AT 5 MPH. PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3200 9568 3179 9557 3171 9585 3184 9591 TIME...MOT...LOC 2050Z 249DEG 3KT 3182 9580
Special weather statement, Nov 3, 4:25 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 425 PM CDT SAT NOV 3 2012 TXZ148-032200- ANDERSON TX- 425 PM CDT SAT NOV 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL ANDERSON COUNTY AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF PALESTINE...MOVING EAST AT 5 TO 10 MPH. NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3201 9556 3181 9553 3176 9586 3190 9590 TIME...MOT...LOC 2125Z 256DEG 8KT 3185 9579
Local storm report, Nov 3, 4:32 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
432 PM CDT SAT NOV 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 E TENNESSEE COLONY 31.83N 95.83W
11/03/2012 E1.00 INCH ANDERSON TX PUBLIC
QUARTER HAIL REPORTED AT CR2304 AND CR2311Special weather statement, Nov 3, 4:40 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
440 PM CDT SAT NOV 3 2012
TXZ134-032215-
ELLIS TX-
440 PM CDT SAT NOV 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL ELLIS COUNTY
AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF ENNIS...MOVING SOUTHEAST AT
5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE PALMER.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3232 9641 3236 9671 3250 9670 3250 9651
3250 9650 3248 9651 3242 9645 3238 9644
3235 9646 3235 9644
TIME...MOT...LOC 2140Z 318DEG 4KT 3242 9670Special weather statement, Nov 3, 6:30 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT SAT NOV 3 2012
TXZ160-040000-
FALLS TX-
630 PM CDT SAT NOV 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
FALLS COUNTY
AT 628 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
MARLIN TO 13 MILES NORTHEAST OF TEMPLE...MOVING SOUTHEAST AT 10 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE LOTT AND ROSEBUD.
PEA-SIZED HAIL...WIND GUSTS TO 40 MPH AND CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED FROM THESE STORMS.
LAT...LON 3099 9707 3105 9711 3123 9723 3134 9706
3138 9697 3116 9674 3100 9703
TIME...MOT...LOC 2328Z 323DEG 8KT 3129 9701 3120 9718Special weather statement, Nov 3, 6:38 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
638 PM CDT SAT NOV 3 2012
TXZ105-120-040000-
HUNT TX-ROCKWALL TX-
638 PM CDT SAT NOV 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN HUNT COUNTY
EASTERN ROCKWALL COUNTY
AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF GREENVILLE...MOVING WEST AT
5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ROYSE CITY.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...HAIL TO
1/2 INCH IN DIAMETER...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM
THIS STORM.
LAT...LON 3307 9607 3285 9616 3284 9635 3298 9634
3298 9630 3306 9629
TIME...MOT...LOC 2337Z 070DEG 2KT 3298 9623The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 8:06 PM CDT | Special Weather Statement | FWD | Kaufman | 24 min |
| Nov 3, 8:28 PM CDT | Special Weather Statement | FWD | Ellis | 32 min |
| Nov 3, 9:01 PM CDT | Special Weather Statement | FWD | Ellis | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.